Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 30, 2013, 3:09 AM EST. It took effect at Jan 30, 2013, 1:00 PM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2013, 3:09 AM EST (08:09 UTC)
- In effect from
- Jan 30, 2013, 1:00 PM EST
- Expired
- Feb 1, 2013, 4:12 AM EST
- In force
- 39 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
013 WHUS73 KGRR 300809 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 AM EST WED JAN 30 2013 LMZ844>849-301615- /O.EXT.KGRR.SC.Y.0010.000000T0000Z-130130T1800Z/ /O.NEW.KGRR.GL.W.0005.130130T1800Z-130131T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 309 AM EST WED JAN 30 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY. * WINDS...WEST 15 TO 25 KNOTS VEERING NORTH TO 30 KNOTS. NORTHWEST GALES 35 TO 40 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES...3 TO 5 FEET BUILDING TO 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
8 follow-up statements
122 WHUS73 KGRR 301505 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 AM EST WED JAN 30 2013 LMZ844>849-302315- /O.CON.KGRR.SC.Y.0010.000000T0000Z-130130T1800Z/ /O.CON.KGRR.GL.W.0005.130130T1800Z-130131T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1005 AM EST WED JAN 30 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...WEST 15 TO 25 KNOTS VEERING NORTH TO 30 KNOTS. NORTHWEST GALES 35 TO 40 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES...3 TO 5 FEET BUILDING TO 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
985 WHUS73 KGRR 301938 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 238 PM EST WED JAN 30 2013 LMZ844>849-310345- /O.EXT.KGRR.GL.W.0005.000000T0000Z-130131T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 238 PM EST WED JAN 30 2013 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS...NORTHWEST WEST GALES TO 40 KNOTS TONIGHT INTO THURSDAY AFTERNOON. * WAVES...7 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
559 WHUS73 KGRR 310239 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 939 PM EST WED JAN 30 2013 LMZ844>849-311045- /O.CON.KGRR.GL.W.0005.000000T0000Z-130131T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 939 PM EST WED JAN 30 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WINDS...NORTHWEST WEST GALES TO 40 KNOTS TONIGHT INTO THURSDAY AFTERNOON. * WAVES...7 TO 15 FEET. * MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
428 WHUS73 KGRR 310814 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 314 AM EST THU JAN 31 2013 LMZ844>849-311615- /O.CON.KGRR.GL.W.0005.000000T0000Z-130131T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 314 AM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST WEST GALES TO 35 KNOTS DECREASING TO 30 KNOTS. * WAVES...6 TO 13 FEET. * MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
081 WHUS73 KGRR 311616 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1116 AM EST THU JAN 31 2013 LMZ844>849-010030- /O.EXT.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1116 AM EST THU JAN 31 2013 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS...WEST GALES TO 35 KNOTS BECOMING NORTHWEST TONIGHT. WINDS DIMINISHING SLIGHTLY AROUND DAYBREAK ON FRIDAY MORNING. * WAVES...9 TO 13 FEET. * MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
403 WHUS73 KGRR 312012 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 312 PM EST THU JAN 31 2013 LMZ844>849-010415- /O.CON.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 312 PM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS...WEST GALES TO 35 KNOTS BECOMING NORTHWEST LATER TONIGHT. WINDS DIMINISHING SLIGHTLY AROUND DAYBREAK ON FRIDAY MORNING. * WAVES...9 TO 13 FEET. * MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MJS
839 WHUS73 KGRR 010358 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 PM EST THU JAN 31 2013 LMZ844>849-011200- /O.CON.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 PM EST THU JAN 31 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS DIMINISHING TO 30 KNOTS TOWARD DAYBREAK. WEST TO 30 KNOTS FRIDAY. * WAVES...7 TO 11 FEET TONIGHT. 6 TO 9 FEET FRIDAY. * MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
628 WHUS73 KGRR 010912 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 AM EST FRI FEB 1 2013 LMZ844>849-011715- /O.CAN.KGRR.GL.W.0005.000000T0000Z-130201T1200Z/ /O.NEW.KGRR.SC.Y.0011.130201T0912Z-130202T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 412 AM EST FRI FEB 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KNOTS TODAY AND TONIGHT. * WAVES...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 30, 12:32 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 30, 12:32 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1232 AM EST WED JAN 30 2013
.SYNOPSIS...
ISSUED AT 348 PM EST TUE JAN 29 2013
AREAS OF FOG WILL GIVE WAY TO HEAVY RAIN TONIGHT AS LOW PRESSURE
MOVES THROUGH. SOME FLOODING IS POSSIBLE. THE RAIN WILL MOVE EAST
ON WEDNESDAY WITH COLDER AIR MOVING IN ALONG WITH SOME RAIN
CHANGING TO SNOW. TEMPERATURES WILL CONTINUE TO FALL THROUGH
FRIDAY ALONG WITH LAKE EFFECT SNOW SHOWERS.
&&
.UPDATE...
ISSUED AT 817 PM EST TUE JAN 29 2013
AT 0105Z THE KGRR 88D SHOWS RAIN AND ISOLATED THUNDERSTORMS. NO
SEVERE WX IS ANTICIPATED IN OUR AREA TONIGHT. LATEST HIGHER
RESOLUTION GUIDANCE SUCH AS THE 12Z 4KM WRF NMM INDICATES WE WILL
HAVE RAIN AND SCATTERED THUNDERSTORMS THROUGH THE OVERNIGHT
PERIOD. RAIN COULD BE HEAVY AT TIMES. THEREFORE NO HEADLINE
CHANGES ARE PLANNED/NECESSARY THIS EVENING AND THE FLOOD WATCH CONTINUES
IN EFFECT THROUGH WEDNESDAY AFTERNOON.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 348 PM EST TUE JAN 29 2013
AREAS OF PATCHY DENSE FOG WILL CONTINUE THIS EVENING ACROSS THE
NORTHERN ZONES UNTIL THE WARM FRONT LIFTS THROUGH. COVERAGE IS
VARIABLE ENOUGH TO NOT GO WITH A DENSE FOG ADVISORY BUT WILL HAVE
TO MONITOR OBS NEXT FEW HOURS.
FLOOD WATCH CONTINUES TONIGHT FOR ALL ZONES. MOST IF NOT ALL OF
THE SNOW IS GONE ACROSS THE CENTRAL AND SOUTHERN ZONES BUT SOME
SNOWMELT CONTRIBUTION REMAINS UP NORTH WHERE QPF IS EXPECTED TO BE
1 TO 2 INCHES. 12Z MODEL GUIDANCE SHIFTED NORTH WITH THE AXIS OF
HEAVIEST QPF ALTHOUGH THE HRRR HAS BEEN SHOWING THE MOST
CONVECTIVE...AND HEAVIER...RAINS FURTHER SOUTH AND EAST. SEE HYDRO
SECTION OF FORECAST FOR SPECIFICS ON RIVER FLOOD WARNINGS.
EXPECT THE HEAVIEST RAINS TO MOVE INTO WESTERN ZONES THIS EVENING
THEN MARCH STEADILY ACROSS THE FORECAST AREA OVERNIGHT...DEPARTING
THE EASTERN ZONES WEDNESDAY MORNING. THE DEFORMATION RAIN/SNOW
ZONE SHOULD BE REACHING THE NORTHWEST FORECAST AREA WEDNESDAY
MORNING. WILL HAVE TO WATCH THIS AREA FOR ACCUMULATING SNOW BY LATE
WEDNESDAY MORNING INTO THE AFTERNOON. COLD AIR ARRIVES IN THE
AFTERNOON WITH LAKE EFFECT KICKING IN WEDNESDAY NIGHT. EXPECT LAKE
EFFECT TO PENETRATE INLAND THURSDAY AND THURSDAY NIGHT WITH FLOW
GOING NORTHWEST TO WEST.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 348 PM EST TUE JAN 29 2013
THE ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT THROUGH THE WEEKEND.
BOTH MODELS SHOW THE DEEP UPPER TROUGH MOVING EAST AWAY FROM THE
AREA AND TAKING THE CORE OF THE COLD AIR WITH IT. THE DGZ IS ALREADY
GOING TO BE VERY LOW FRIDAY AND WITH THE COLD AIR MOVING AWAY WE/LL
SEE THE EASTERN EDGE OF THE LAKE EFFECT SNOW SHOWERS RETREATING
TOWARD THE LAKE SHORE AND THEN DIMINISHING FRIDAY NIGHT AND
SATURDAY.
THE NEXT CHC FOR SNOW AFTER THAT WILL BE MONDAY WHEN A CLIPPER
MOVES TOWARD NRN LWR. THE GFS TAKES A MORE SRN TRACK AND WOULD
GIVE US MORE SNOW. HOWEVER...WE HAVE NOT HAD MANY CLIPPERS THAT
HAVE CROSSED THE CWA THIS YEAR AND SO WE/LL LEAN MORE TOWARD THE
FARTHER NORTH ECMWF. TEMPS WILL WARM FROM HIGHS IN THE MID TEENS
FRIDAY TO MID 30S BY MONDAY BEFORE COOLING OFF TUESDAY AFTER THE
CLIPPER DRAGS A COLD FRONT THROUGH.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1228 AM EST WED JAN 30 2013
VERY COMPLEX AVIATION FORECAST THE NEXT 24 HOURS...AS A LOW
PRESSURE CENTER MOVES THROUGH THE AREA. CHANGEABLE AVIATION
CATEGORIES AND WIND DIRECTION WILL MAKE FOR A COMPLICATED
FORECAST. IN GENERAL...AVIATION CONDITIONS WILL DIP OVERNIGHT BACK
INTO IFR AT MOST SITES AS THE WINDS SLACK OFF A BIT WITH THE LOW
AND HEAVIER RAIN MOVES BACK IN. A GRADUAL IMPROVEMENT SHOULD BE
SEEN ON WEDNESDAY...BUT WE SHOULD NOT IMPROVE BEYOND MVFR THROUGH
THE DAY. RAIN WILL BEGIN TO CHANGE TO SNOW FROM WEST TO EAST
DURING THE EVENING HOURS.
&&
.MARINE...
ISSUED AT 348 PM EST TUE JAN 29 2013
WILL HOIST A SMALL CRAFT ADVISORY FOR TONIGHT THROUGH THURSDAY
MORNING. THIS MAY HAVE TO BE UPGRADED TO A GALE WARNING FOR
WEDNESDAY LATER ON...BUT FOR NOW IT APPEARED MARGINAL ENOUGH TO
JUST GO WITH A SCA THROUGH THE PERIOD.
&&
.HYDROLOGY...
ISSUED AT 957 PM EST TUE JAN 29 2013
HAVE ISSUED A FLOOD WARNING FOR THE LAKESHORE COUNTIES AS WELL AS
LAKE AND NEWAYGO COUNTY. AREAS THAT RECEIVED SUBSTANTIAL LAKE
EFFECT SNOW IN THE LAST WEEK OR SO HAVE SEEN A RAPID SNOW MELT
THAT HAS OCCURRED OVER FROZEN GROUND. THEREFORE...SNOW MELT WATER
AND RAINFALL IS GOING INTO RUNOFF AS OPPOSED TO INFILTRATING INTO
THE GROUND. RAINFALL TOTALS HAVE BEEN IMPRESSIVE SINCE LAST
NIGHT...WITH MUSKEGON SEEING OVER 2.25 INCHES OF RAIN NOW. THE
COMBINATION SNOW MELT WATER...RAINFALL OF THE LAST 24 HOURS AND
ADDITIONAL RAINFALL COMING UP TONIGHT HAS PROMPTED THE AREAL FLOOD
WARNING. DROPPED THE FLOOD WATCH IN THESE COUNTIES GIVEN THE
WARNING. THE FLOOD WATCH CONTINUES FOR THE REMAINDER OF THE AREA.
THE EXPECTATIONS IN THE WARNING AREA ARE THAT WE WILL SEE SMALLER
STREAMS AND RIVERS SPILL OUR OF THERE BANKS...PONDING OF WATER IN
LOW SPOTS OF ROADWAYS AND FLOODING OF CULVERTS...DITCHES AND FIELDS.
A SATELLITE PRECIPITATION ESTIMATE (SPENES) WAS RECENTLY ISSUED
ADVISING OF THE POTENTIAL OF ANOTHER 1-2 INCHES OF RAINFALL ACROSS
OUR AREA THROUGH 400 AM. WE WILL BE MONITORING THE COUNTIES TO THE
EAST OF THE WARNING AREA...BUT CONCERNS ARE NOT AS HIGH THERE AS
THE SNOW PACK WAS MINIMAL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH THIS AFTERNOON FOR MIZ039-040-045-046-051-
052-057>059-065>067-072>074.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LMZ844>849.
&&
UPDATE...LAURENS
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...DUKE
HYDROLOGY...DUKE
MARINE...OSTUNOHazardous weather outlook, Jan 29, 4:52 PM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 452 PM EST TUE JAN 29 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 452 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE REGION. SOME OF THE STRONGER STORMS MAY HAVE PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. VERY HEAVY DOWN POURS ARE ALSO EXPECTED WITH THE STORMS OVERNIGHT. AN INCREASED RISK FOR FLOODING EXISTS GIVEN POTENTIAL FOR HEAVIER RAIN...FROZEN GROUND...EXPECTED SNOW MELT AND THE PRESENCE OF ICE IN SOME OF THE RIVERS. RAINFALL AMOUNTS OF AN INCH OR TWO MAY BE OCCUR ON TOP OF THE HALF IN THAT HAS ALREADY FALLEN. DENSE FOG WILL LINGER NORTH OF M-20 INTO THE EVENING REDUCING VISIBILITIES TO A QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS ARCTIC AIR POURS INTO THE REGION LATE WEDNESDAY AND WEDNESDAY NIGHT...STANDING WATER MAY TURN TO ICE. MODERATE TO POTENTIALLY HEAVY LAKE EFFECT SNOW IS POSSIBLE THURSDAY AND THURSDAY NIGHT ALONG AND WEST OF US-131. THERE MAY BE ISSUES WITH FLOODING ON AREA RIVERS IF THE EXPECTED HEAVY RAINFALL ACTUALLY HAPPENS. THE BREAKING UP OF RIVER ICE MAY RESULT IN LOCALIZED ICE JAM FLOODING TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-301045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 452 PM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT VERY LOW VISIBILITIES DUE TO FOG MAY LEAD TO HAZARDOUS BOATING CONDITIONS INTO THIS EVENING. SCATTERED THUNDERSTORMS THROUGH TONIGHT MAY RESULT IN HAZARDOUS BOATING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT WEDNESDAY AND PERSIST THROUGH SATURDAY. VISIBILITIES MAY BE NEAR ZERO AT TIMES IN THE HEAVIER SNOW SHOWERS WEDNESDAY AFTERNOON INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM 93
In the hours before
Special weather statement, Jan 29, 9:20 PM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EST TUE JAN 29 2013
MIZ057-058-064>066-300300-
ALLEGAN-BARRY-EATON-IONIA-KENT-
920 PM EST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY...
AT 916 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST
OF HASTINGS TO 15 MILES WEST OF HASTINGS...MOVING NORTHEAST AT
60 MPH.
PEA SIZE HAIL...WIND GUSTS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALASKA... ADA... CASCADE...
IRVING... ALTO... LOWELL...
FREEPORT... HASTINGS... FALLASSBURG...
LAKE ODESSA... CLARKSVILLE... MORGAN...
BERLIN CENTER... SMYRNA... SARANAC...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4247 8554 4293 8571 4312 8516 4312 8484
4277 8484 4277 8471
TIME...MOT...LOC 0220Z 244DEG 53KT 4288 8557 4260 8546
LAURENSLocal storm report, Jan 29, 10:20 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 PM EST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN NORTON SHORES 43.16N 86.26W
01/29/2013 M2.73 INCH MUSKEGON MI TRAINED SPOTTER
24 HOUR TOTAL THROUGH 0315Z WEDNESDAY.
&&
EBWLocal storm report, Jan 29, 11:07 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 PM EST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN GRAND HAVEN 43.06N 86.22W
01/29/2013 M2.10 INCH OTTAWA MI TRAINED SPOTTER
24 HOUR TOTAL THROUGH 1030 PM EST.
&&
EBWLocal storm report, Jan 29, 11:10 PM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1110 PM EST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN HOLLAND 42.78N 86.11W
01/29/2013 M1.28 INCH OTTAWA MI TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 1030 PM EST. 0.95 INCHES OF RAIN
FELL BETWEEN 5 PM AND 9 PM TUESDAY.
&&
EBWLocal storm report, Jan 30, 12:11 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1211 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HEAVY RAIN 2 SW SHELBY 43.59N 86.39W
01/29/2013 M2.39 INCH OCEANA MI TRAINED SPOTTER
24 HOUR RAINFALL THROUGH MIDNIGHT.
&&
EBWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 9:20 PM EST | Special Weather Statement | GRR | Barry, Ionia | 40 min |
| Jan 29, 9:41 PM EST | Areal Flood Warning | GRR | Allegan, Lake, Mason, Muskegon, Newaygo, Oceana and 2 more | 38 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Ionia | 25 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Kent | 25 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Osceola | 25 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Newaygo | 15 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Mecosta | 48 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Isabella | 24 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Kent | 25 hr |
| Jan 29, 10:46 PM EST | River Flood Advisory | GRR | Kent | 25 hr |
| Jan 30, 3:21 AM EST | Lake Effect Snow Watch | GRR | Allegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more | 10 hr |
| Jan 30, 11:28 AM EST | River Flood Advisory | GRR | Kent | 12 hr |
| Jan 30, 11:28 AM EST | River Flood Advisory | GRR | Ingham | 57 hr |
| Jan 30, 11:28 AM EST | River Flood Advisory | GRR | Gratiot | 24 hr |
| Jan 30, 1:08 PM EST | Lake Effect Snow Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 39 hr |
| Jan 30, 2:02 PM EST | River Flood Warning | GRR | Newaygo | 25 hr |
| Jan 30, 2:20 PM EST | Areal Flood Warning | GRR | Mecosta | 5 days |
| Jan 30, 2:43 PM EST | Flood Watch | GRR | Ottawa | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.